Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 8, 2004, 5:18 PM MDT for Roosevelt County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 5:18 PM MDT (23:18 UTC)
- Expired
- Apr 8, 2004, 6:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 082318 SVRABQ NMC041-090015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 514 PM MDT THU APR 8 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND NORTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 512 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 5 MILES WEST OF ELIDA...OR ABOUT 27 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 20 MPH. A SERIES OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING THROUGH THE AREA UNTIL AT LEAST 615 PM MDT. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. THIS SERIES OF THUNDERSTORMS HAD EARLIER PRODUCED NICKEL SIZE HAIL SOUTHWEST OF PORTALES AND NORTHWEST OF ELIDA . LAT...LON 3430 10382 3385 10382 3383 10315 3430 10316 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:30 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 8, 2:30 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT THU APR 8 2004 .DISCUSSION...A VIGOROUS UPR LVL STORM SYSTEM LOCATED NEAR THE FOUR CORNERS REGION WILL CONTINUE TO RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE STATE. NM MEXICO IS AGAIN FINDING ITSELF IN A FAIRLY UNSETTLED WEATHER PATTER WITH PIECES OF ENERGY DROP THROUGH THE STATE FOR THE REMAINDER OF THIS WEEK AND THROUGH THE WEEKEND. ANOTHER STRONG COLD FRONT WILL PLUNGE THROUGH THE EASTERN PLAINS FRIDAY NIGHT AND SATURDAY BRINGING MORE CHANCES OF RAIN TO THE STATE AND SNOWS TO THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST HIGHLANDS. GIVEN THE AMOUNT OF MOISTURE IN THE ATMOSPHERE AND GIVEN THE SPEED AND STRENGTH OF THE FRONT HAVE POSTED A SNOW ADV FOR FRIDAY NIGHT FOR NMZ004-005 ABV 7500 FEET FOR SNOWS OF 3 TO 5 INCHES. THIS MAY HAVE TO BE INCREASED BOTH IN AREAL COVERAGE AND TIME SPAN. ENTERING INTO NEXT WEEK SHOULD BE A RETURN TO DRY AND WARMER WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 041/063 036/058 031 16221 GALLUP.................... 035/061 030/058 026 16321 GRANTS.................... 036/061 032/058 028 16321 GLENWOOD.................. 042/073 041/064 041 16321 CHAMA..................... 029/051 025/047 020 16323 LOS ALAMOS................ 035/055 032/050 024 16322 RED RIVER................. 028/047 021/037 013 16326 TAOS...................... 032/055 027/048 022 16326 SANTA FE.................. 034/057 032/050 023 16322 SANTA FE AIRPORT.......... 036/061 034/052 026 16322 ESPANOLA.................. 036/062 036/055 028 16322 ALBUQUERQUE HEIGHTS....... 043/065 042/059 035 16321 ALBUQUERQUE VALLEY........ 040/066 041/061 035 16321 ALBUQUERQUE FOOTHILLS..... 040/061 040/056 032 16321 ALBUQUERQUE WEST MESA..... 043/066 042/060 034 16321 SOCORRO................... 042/071 042/064 038 16321 SANDIA PARK/CEDAR CREST... 035/059 035/051 026 16322 MORIARTY/ESTANCIA......... 035/063 036/054 028 16522 CARRIZOZO................. 044/072 041/058 034 16322 RUIDOSO................... 042/063 039/049 030 16322 RATON..................... 034/059 032/040 023 16526 LAS VEGAS................. 035/062 033/040 025 16526 ROY....................... 037/062 032/042 025 16523 CLAYTON................... 042/064 034/041 025 16523 SANTA ROSA................ 043/068 041/048 031 16523 TUCUMCARI................. 046/073 045/050 031 16623 FORT SUMNER............... 046/070 043/051 032 16623 CLOVIS.................... 046/073 041/052 030 16623 PORTALES.................. 045/073 041/052 031 16623 ROSWELL................... 047/077 048/055 037 16622 && .ABQ WATCHES/WARNINGS/ADVISORIES...SN ADV FRI NGT NMZ004-005. && 16
Hazardous weather outlook, Apr 8, 8:58 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED DAY ONE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 858 AM MDT THU APR 8 2004 NMZ001>021-026-091200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 858 AM MDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER A LARGE PORTION OF THE EASTERN PLAINS. THIS INCLUDES PORTIONS OR ALL OF THE FOLLOWING COUNTIES...MORA...UNION...HARDING...SAN MIGUEL...QUAY...TORRANCE... GUADALUPE...LINCOLN...DE BACA...CURRY...ROOSEVELT...AND CHAVES. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL SURGE THROUGH EASTERN NEW MEXICO FRIDAY NIGHT...RESULTING IN MUCH COOLER TEMPERATURES SATURDAY. AT THE SAME TIME...FORECAST MODELS INDICATE LOW PRESSURE ALOFT WILL DEVELOP OVER THE STATE. THE COMBINATION OF THESE FEATURES INDICATES SOME POTENTIAL FOR ACCUMULATING SNOWS ALONG THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST DURING THE EASTER WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN MORA...UNION...HARDING...SAN MIGUEL...QUAY...TORRANCE...GUADALUPE... LINCOLN...DE BACA...CURRY...ROOSEVELT...AND CHAVES COUNTIES.
In the hours before
Special weather statement, Apr 8, 3:25 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT THU APR 8 2004 NMZ005-006-012-013-018>021-082200- CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY- DE BACA COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ROOSEVELT COUNTY- 325 PM MDT THU APR 8 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH 7 PM... ...ARROYO AND SMALL STREAM ADVISORY IN EFFECT FOR EAST CENTRAL NEW MEXICO THROUGH 515 PM... ...ARROYO AND SMALL STREAM ADVISORY IN EFFECT FOR WESTERN AREAS OF SAN MIGUEL AND MORA COUNTIES THROUGH 9 PM... WET WEATHER IS CAUSING A VARIETY OF PROBLEMS ACROSS NEW MEXICO THIS AFTERNOON. STRONG THUNDERSTORMS ARE MOVING NORTHEAST FROM NEAR ROSWELL TO TUCUMCARI. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA THROUGH 7 PM THIS EVENING. MOST STORMS HAVE PRODUCED ONLY HEAVY RAIN AND BRIEF SMALL HAIL. STORMS HAVE BEEN MOST NUMEROUS BETWEEN FORT SUMNER...TUCUMCARI AND CLOVIS WHERE WET CONDITIONS HAS PROMPTED AN ARROYO AND SMALL STREAM ADVISORY THROUGH 515 PM. FARTHER NORTH TOWARDS LAS VEGAS AND MORA...RAIN ON TOP OF HEAVY SNOW COVER HAS CREATED RAPID SNOW MELT AND INCREASING WATER FLOWS INTO SMALL STREAMS AND ARROYOS. WATER PROBLEMS WITH BANK-FULL CONDITIONS AND MINOR STREAM FLOODING ARE EXPECTED TO PERSIST FOR THESE AREAS THROUGHOUT THE AFTERNOON AND EVENING. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNING ON THIS VARIABLE AND PERHAPS HAZARDOUS WEATHER LASTING THROUGH LATE AFTERNOON AND EARLY EVENING. 03
Local storm report, Apr 8, 4:33 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 11 SW PORTALES 34.07N 103.48W
04/08/2004 0.88 INCH ROOSEVELT NM PUBLIC
&&
JMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:23 PM MDT | Tornado Warning | ABQ | Chaves | 37 min |
| Apr 8, 3:39 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 51 min |
| Apr 8, 4:02 PM MDT | Tornado Warning | ABQ | Chaves | 43 min |
| Apr 8, 4:32 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 43 min |
| Apr 8, 4:43 PM MDT | Tornado Warning | ABQ | Chaves | 47 min |
| Apr 8, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.